help with Phyllocontin side effects

I was prescribed Phyllocontin in December but have horrible side effects.

I fell sick all the time which is helped a bit by regular motrilium tablets. The worst thing is migraines. I've started getting migraines and I know it's the phyllocontin because when I missed a dose the migraine lifted but was back within 20 mins of me taking my next dose.

The asthma is a lot better with the phyllocontin but the side effects don't feel worth it at the moment.

Does anyone else suffer like this? Is there anything I can do?

Got a call in with GP but they can't see me for a couple of days!!!

I also take the following:

Ventolin standard inhaler when needed.

Montelucast 10mg 1 a night

Symbicort 200/6 2 puffs twice a day.

I have antibiotics & steroids as emeregency supply and have had to have 10 lots of them in 2012 due to repeated chest infections.

3 Replies

oldestnewest
  • Hi

    Sorry you are having a hard time with this drug, I don't have much help to offer on this subject as I have been taking it since November and luckily no side effects at all, for me its been really wonderful at getting my asthma under control but from what i have read it doesn't suit everybody.

    A call to the Asthma nurses might be a good idea as they are really helpful and may be able to advise you of some other options to discuss with your doctor when you see him.

    I hope you feel better soon

  • Hiya, have you had your blood levels checked? This is really important for aminophylline and theophylline as there is a fine line between a therapeutic dose and toxicity. I get toxicity symptoms at 'normal' doses so am on a very very low dose. I had a blood test within two weeks of starting theophyllin to ensure correct levels.

    I was started on dose of 200mg - only took one tablet as felt like I had a meat cleaver through my head. It was reduced to 125mg, and same thing happened - took one tablet. Now on 60mg! - the average dose for a child.

    Dont suffer, have you read the package insert?

    x

  • Thank you. I'm waiting for a call from my GP and I've emailed my consultant about this. My next appointment is not until March and I can't wait that long! I've not been offered any blood tests so will ask about that. However, I have had to stop taking them or I just can't function normally.

    I know what you mean about the meat cleaver in the head! Had to take yesterday off work as a result.

    I'll post a follow up when I eventually get to speak to one of my health professionals.

    Mx

You may also like...